Oregon, 2005

High Wind in Oregon, November 3, 2005

November 3, 2005 · NWS MFR · 10 events in 2 counties and zones

A High Wind Warning was issued for the ORZ021/022 coast at 02/1401 PST, effective from 03/0400 PST through 03/1300 PST. The above observations verified the warning, although winds at Cape Blanco exceeded the warning criteria as early as 03/0100 PDT.

Where it happened

Every event with a place to put it; 10 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
10

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS MFR wrote it up.

A High Wind Warning was issued for the ORZ021/022 coast at 02/1401 PST, effective from 03/0400 PST through 03/1300 PST. The above observations verified the warning, although winds at Cape Blanco exceeded the warning criteria as early as 03/0100 PDT. Some minor damage was reported...a grocery store sign was blown out and some snapped tree limbs caused local power outages. It was cancelled at 03/1305 PDT.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Medford, OR wrote its last area forecast discussion before the first event at Nov 2, 8:30 PM PST, 4 hours 30 minutes earlier.

Area forecast discussion, Nov 2, 8:30 PM PST, 4 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
830 PM PST WED NOV 2 2005

.DISCUSSION...OVERRUNNING CLOUDS AHEAD OF THE NEXT SYSTEM ARE INSIDE
130W. BOTH THE NAM/GFS GENERALLY AGREE ON SPREADING RAIN TO THE
COAST THURSDAY MORNING THEN ACROSS THE REMAINDER OF THE REGION
THURSDAY AFTERNOON AND EVENING. THE COLD FRONT WILL PUSH INLAND
DURING THE AFTERNOON THEN MOVE QUICKLY ACROSS THE EAST SIDE THROUGH
THURSDAY EVENING. THERE WILL BE A BRIEF BREAK IN BETWEEN SYSTEMS
LATE THURSDAY NIGHT THEN ANOTHER SYSTEM WILL MOVE THROUGH FRIDAY
CONTINUING THE WET AND WINDY CONDITIONS. THE 00Z RUN OF THE GFS IS
NOT AS WET AS THE EARLIER RUN...HOWEVER...IT STILL BRINGS A RATHER
SLOW MOVING FRONT AND SOME FAIRLY HEAVY RAINFALL AMOUNTS SOUTHWARD
ACROSS THE REGION SATURDAY NIGHT AND SUNDAY.

.AVIATION...CURRENT TAFS COVER EXPECTED CONDITIONS THE NEXT 12
HOURS.

.MFR WATCHES/WARNINGS/ADVISORIES...
OR...GALE WARNING FLORENCE OR TO OR/CA BORDER 0-60 NM.
     HIGH WIND WARNING THU MORNING/AFTERNOON ORZ021-022.
CA...GALE WARNING OR/CA BORDER TO PT ST GEORGE 0-60 NM.
     WINTER STORM WARNING THU ABOVE 4500 FEET WESTERN AND
      SOUTH-CENTRAL SISKIYOU COUNTY 080/082.
&&

HOLTZ

ALSO VISIT THE NWS ON THE WEB AT WWW.WEATHER.GOV/MEDFORD
Hazardous weather outlook, Nov 2, 3:30 PM PST, 9 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEDFORD OR
330 PM PST WED NOV 2 2005

CAZ080-082-031400-
SOUTH CENTRAL SISKIYOU COUNTY-WESTERN SISKIYOU COUNTY-
330 PM PST WED NOV 2 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN OREGON AND NORTHERN
CALIFORNIA

.DAY ONE...TODAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

WINTER STORM WARNING IN EFFECT FROM 10 AM TO 10 PM THURSDAY. SEE
WINTER STORM WARNING FOR DETAILS.

.INSTRUCTIONS TO SPOTTERS...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

ORZ021-022-031400-
CURRY COUNTY COAST-SOUTH CENTRAL OREGON COAST-
330 PM PST WED NOV 2 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN OREGON AND NORTHERN
CALIFORNIA

.DAY ONE...TODAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

HIGH WIND WARNING IN EFFECT FROM 4 AM TO 1 PM THURSDAY. SEE NON
PRECIPITATION WARNING PRODUCT FOR DETAILS.

.INSTRUCTIONS TO SPOTTERS...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

PZZ350-353-356-370-373-376-031400-
CAPE ARAGO TO FLORENCE, OR 20 TO 60 NM-
CAPE ARAGO TO FLORENCE, OR WESTWARD 20 NM-
CAPE BLANCO TO CAPE ARAGO, OR 20 TO 60 NM-
CAPE BLANCO TO CAPE ARAGO, OR WESTWARD 20 NM-
PT. ST. GEORGE, CA TO CAPE BLANCO, OR 20 TO 60 NM-
PT. ST. GEORGE, CA TO CAPE BLANCO, OR WESTWARD 20 NM-
330 PM PST WED NOV 2 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN OREGON AND NORTHERN
CALIFORNIA

.DAY ONE...TODAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

GALE WARNING IN EFFECT FROM 1 AM THURSDAY TO THURSDAY AFTERNOON. SEE
COASTAL WATERS FORECAST FOR DETAILS.

GLASER

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

10 high wind. Local standard time, as filed.

High Wind, South Central Oregon Coast

When
November 3, 1:00 AM PST to 10:00 AM PST
Where
South Central Oregon Coast forecast zone
Measured
41 kt (47 mph) measured sustained
Reported by
OFFICIAL NWS OBS.
Coordinates
42.979, -123.829 (the zone’s center; the record gives no point)

Sustained winds 36 mph or greater recorded continously at Cape Blanco during this time interval.

High Wind, South Central Oregon Coast

When
November 3, 2:00 AM PST to 8:00 AM PST
Where
South Central Oregon Coast forecast zone
Measured
60 kt (69 mph) measured gust
Reported by
OFFICIAL NWS OBS.
Coordinates
42.979, -123.829 (the zone’s center; the record gives no point)

Recorded at Cape Blanco.

High Wind, Curry County Coast

When
November 3, 4:00 AM PST to 1:00 PM PST
Where
Curry County Coast forecast zone
Measured
70 kt (81 mph) measured gust
Reported by
NEWSPAPER
Coordinates
42.467, -124.215 (the zone’s center; the record gives no point)

Gusts to 45 mph were reported at Brookings. A large grocery store sign was blown out and several trees also fell, causing a few electrical outages. Wind gusts in the Port Orford area were measured at 70 mph, but no damage was reported there.

High Wind, Curry County Coast

When
November 3, 7:00 AM PST
Where
Curry County Coast forecast zone
Measured
66 kt (76 mph) measured gust
Reported by
OFFICIAL NWS OBS.
Coordinates
42.467, -124.215 (the zone’s center; the record gives no point)

Recorded at Gold Beach.

High Wind, South Central Oregon Coast

When
November 3, 8:00 AM PST
Where
South Central Oregon Coast forecast zone
Measured
98 kt (113 mph) measured gust
Reported by
OFFICIAL NWS OBS.
Coordinates
42.979, -123.829 (the zone’s center; the record gives no point)

Recorded at Cape Blanco.

High Wind, Curry County Coast

When
November 3, 9:00 AM PST
Where
Curry County Coast forecast zone
Measured
69 kt (79 mph) measured gust
Reported by
OFFICIAL NWS OBS.
Coordinates
42.467, -124.215 (the zone’s center; the record gives no point)

Recorded at Gold Beach.

High Wind, Curry County Coast

When
November 3, 9:00 AM PST to 11:00 AM PST
Where
Curry County Coast forecast zone
Measured
41 kt (47 mph) measured sustained
Reported by
OFFICIAL NWS OBS.
Coordinates
42.467, -124.215 (the zone’s center; the record gives no point)

Winds 41 mph or greater recorded at Gold Beach continuously during this time interval.

High Wind, South Central Oregon Coast

When
November 3, 10:00 AM PST
Where
South Central Oregon Coast forecast zone
Measured
78 kt (90 mph) measured gust
Reported by
OFFICIAL NWS OBS.
Coordinates
42.979, -123.829 (the zone’s center; the record gives no point)

Recorded at Cape Blanco.

High Wind, Curry County Coast

When
November 3, 10:10 AM PST
Where
Curry County Coast forecast zone
Measured
66 kt (76 mph) measured gust
Reported by
TRAINED SPOTTER
Coordinates
42.467, -124.215 (the zone’s center; the record gives no point)

South winds to 66 mph were reported 3 E Sixes.

High Wind, Curry County Coast

When
November 3, 11:00 AM PST
Where
Curry County Coast forecast zone
Measured
66 kt (76 mph) measured gust
Reported by
OFFICIAL NWS OBS.
Coordinates
42.467, -124.215 (the zone’s center; the record gives no point)

Recorded at Gold Beach

What these are

High Wind
Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Oregon in 2005Every state in 2005This day in weather historyWarnings in Oregon, November 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5481294, 5481292, 5481225, 5481227, 5481291, 5481228, 5481290, 5481293, 5481226, 5481229.